MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 1/20 MM L; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 1/20 MM L; KNEE TIBIAL INSERT
Catalog Number 02.12.0120FL
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 november 2018: lot 154729: (b)(4) items manufactured and released on 31 may 2016.Expiration date: 2020-12-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: one month after polyethylene liner exchange due to knee laxity, the insert fixation screw was found broken.Immediate removal is strongly recommended.We could not determine whether this event was originated during the poly-swap surgery.It is very unlikely that a fatigue fracture may have originated in such a short time, so the intrasurgical hypothesis is more credible, unless an unreported traumatic or quasi-traumatic event generated the situation.We do not have enough elements at hand to draw a final conclusion.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2017.The patient came in due to laxity and the surgeon performed a poly swap on (b)(6) 2018 [complaint (b)(4)].The surgeon took an x-ray for a post-op follow up and noticed that the insert screw was broken.The revision surgery will take place on (b)(6) 2018.
 
Additional Manufacturer Narrative
Update november 27, 2018.The surgeon removed the screw via scope.No implants were revised and the surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 1/20 MM L
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8084542
Report Number3005180920-2018-00923
Device Sequence Number1721156
Product Code JWH
UDI-Device Identifier07630030826092
UDI-Public07630030826092
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Catalogue Number02.12.0120FL
Device Lot Number154729
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;